Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reyataz for crixivan
Dec 20, 2004

I was diagnosed positive in 1994 when I had severe hiv polyneuropathy.I began with azt. For the past 8 years I have been on crixivan plus 2 nukes. First zerit & epivir and now epivir & viread. My cd4's have remained very high and my vl undtectable.My doctor thinks I should switch reyataz/norvir for the crixivan, for ease and for lipodystrophy.What is your opinion? Is reyataz more easily tolerated than crixivan, especially gi effects? Does reyataz penetrate the brain and cerbrospinal fluid as well as crixivan?

Response from Dr. Lee

If you wish to change dosing for ease, the switch you are considering may be ok. Because the suggestion is to use boosted reyatz (with norvir) I doubt that there will be fewer GI effects. It does not appear that reyataz crosses into the cerebrospinal fluid as well as crixivan. Finally there is no evidence that lipodystrophy is likely to be affected by the change of protease inhibitors you are considering.

Be well.



Previous
multiple false positives?
Next
Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement